Flash Flood, Nobles
- When
- June 13, 9:00 PM CST to 10:30 PM CST
- Where
- Nobles County, Ellsworth
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.517, -96.017
Heavy rain caused flooding of low areas, including fields and roads.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 13, 8:03 PM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 903 PM CDT MON JUN 13 2005 .DISCUSSION... FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE AND THE TORNADO WATCH EXPIRED AS WELL. MOST OF THE THUNDERSTORM ACTIVITY HAS MOVED INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA...AND HAS BECOME MAINLY A HEAVY RAIN THREAT. REPORTS OF SMALL HAIL WERE THE MAIN SEVERE REPORTS TONIGHT...AND GENERALLY LESS THAN QUARTER SIZED. OTHERWISE...AREA OF RAIN OVER CENTRAL SOUTH DAKOTA RAPIDLY DECREASING IN COVERAGE AS UPPER LEVEL SUBSIDENCE SETS IN. WILL PROBABLY NEED TO BACK OFF ON COVERAGE OF SHOWERS FROM LATE EVENING ON AS 300-500MB DIV Q LIFTS INTO ND AND MID LEVEL FRONTOGENESIS DISSIPATES. SO...WHILE THERE MAY BE SOME WRAP AROUND MOISTURE INTO TOMORROW...AT THIS TIME NOT EXPECTING QUITE AS MUCH COVERAGE. .PREV DISCUSSION... NRLY STACKED LOW IN NERN NE WL MOV NEWD OVR MN TNGT WITH UNSTABLE WARM SECTOR SCT TSTMS AHEAD OF LOW...TO WRAPAROUND SHWRS/SCT TSTMS BEHIND LOW TNGT. HEAVY RAIN STILL PSBL WITH WRAPAROUND AS HAS BEEN OCCURRING NEAR WINNER IN SCNTRL SD THIS AFTN...BUT APPEARS ENERGY JUMPING TO EAST...SO WILL LET FLOOD WATCH EXPIRE AT 6 PM. NUISANCE WRAPAROUND SCT SHWRS STILL EXPCD TO PULL EWD THRU CWA TUE...BUT SLOWER THAN CURRENT FCST. HIGHS TUES SHOULD OCCUR LATE AS CLDS SLOWLY BREAK UP FM W TO E IN CWA DURG AFTN. THEN WILL KEEP THE DRY FCST WITH WARMING TREND SPRDG EWD OVR CWA WED THRU WEEKEND AS UPR RDG BUILDS OVER AREA. TREND IS FOR PERSISTENT SLY FLOW TO BRING BACK MORE HUMIDITY ALSO...SO GUID TEMPS...ESP LOWS...STILL LOOK A LIT ON THE COOL SIDE. THERE IS THE OUTSIDE PSBLTY OF A FEW RIDGE RIDING TSTMS ESP WITH NOCTURNAL JET AT SOME POINT...BUT WAY TOO IFFY TO PUT IN FCST. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && 08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1255 PM CDT MON JUN 13 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1255 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG A MARSHALL MINNESOTA TO SPENCER IOWA LINE THROUGH THE EARLY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OUTSIDE OF THE MODERATE RISK AREA...INCLUDING SOUTHEAST SOUTH DAKOTA...FAR NORTHEAST NEBRASKA AND NORTHWEST IOWA. AN ISOLATED TORNADO IS POSSIBLE ALONG AND JUST NORTH OF A WARM FRONT THAT IS SITUATED NEAR I 90 THROUGH THE EARLY EVENING HOURS. OTHERWISE...THE SLIGHT AND MODERATE RISK AREAS COULD PRODUCE HAIL UP TO ONE AND HALF INCHES WITH THUNDERSTORM WIND GUSTS TO 65 MPH. FURTHERMORE...WEST OF A BON HOMME COUNTY TO KINGSBURY COUNTY LINE...SOME LOCALLY HEAVY RAIN COULD FALL THIS AFTERNOON AND EARLY EVENING...WHERE 1 TO 2 INCHES OF RAIN COULD OCCUR IN SMALL AREAS OVER A SHORT PERIOD OF TIME. FLOODING... SHOWERS WITH EMBEDDED THUNDERSTORMS WILL BE FAIRLY PERSISTENT THROUGHOUT MUCH OF THE DAY TODAY WEST OF THE JAMES RIVER VALLEY. RAINFALL AMOUNTS THROUGH TUESDAY MORNING WILL TOTAL OVER ONE INCH IN MANY LOCATIONS. RAINFALL RATES WITH SOME OF THE MORE INTENSE ACTIVITY MAY RESULT IN PONDING AND FLOODING. FLOODING WILL OCCUR ON PORTIONS OF THE LOWER VERMILLION RIVER THROUGH WEDNESDAY NIGHT. IN ADDITION...MINOR FLOODING WILL OCCUR ON THE LITTLE VERMILLION NEAR SALEM...FIRESTEEL CREEK FROM MOUNT VERNON TO NEAR MITCHELL...AND THE JAMES RIVER NEAR MITCHELL THROUGH EARLY THIS WEEK. HOWEVER...WITH ADDITIONAL RAINFALL...OTHER RIVERS AND STREAMS MAY OVERFLOW THEIR BANKS. PLEASE STAY TUNED FOR THE LATEST FLOOD STATEMENTS THROUGH THE NWS SIOUX FALLS INTERNET SITE AND YOUR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG AREA OF LOW PRESSURE OVER THE WESTERN GREAT LAKES REGION ON TUESDAY WILL CREATE STRONG NORTHWEST WINDS OF 20 TO 30 MPH. THE STRONGEST WINDS WILL BE EAST OF INTERSTATE 29 ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THESE WINDS ARE EXPECTED TO SUBSIDE LATE TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTER ACTIVATION WILL BE POSSIBLE AFTER SPOTTER ACTIVATION WILL BE LIKELY AFTER && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 812 PM CDT MON JUN 13 2005 MNZ071-072-080-081-089-097-098-SDZ038>040-050-052>056-058>067-140200- AURORA-BEADLE-BROOKINGS-CHARLES MIX-COTTONWOOD MN-DAVISON-DOUGLAS- GREGORY-HANSON-HUTCHINSON-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- PIPESTONE MN-ROCK MN-SANBORN-TURNER- 812 PM CDT MON JUN 13 2005 ...TORNADO WATCH NUMBER 471 HAS EXPIRED... THE TORNADO WATCH THAT WAS IN EFFECT FOR MOST OF SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA...HAS BEEN ALLOWED TO EXPIRE. WHILE THERE MAY BE A FEW ADDITIONAL THUNDERSTORMS...THEY ARE NOT EXPECTED TO PRODUCE TORNADOES. TORNADO WATCH NUMBER 474 REMAINS IN EFFECT FOR JACKSON COUNTY MINNESOTA AND ALL OF NORTHWEST IOWA UNTIL 1100 PM CDT. 08
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
853 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 ENE HILLS 43.54N 96.32W
06/13/2005 0.75 INCH ROCK MN PUBLIC
&&
GHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
911 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM FLASH FLOOD 1 N FAIRVIEW 43.24N 96.49W
06/13/2005 SIOUX IA TRAINED SPOTTER
WATER OVER COUNTY GRAVEL ROADS...SEVERAL CREEKS WELL OUT
OF BANKS AND STILL RISING. RECEIVED OVER 4 INCHES OF
RAINFALL.
&&
GHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
914 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 4 NE MARSHALL 44.49N 95.73W
06/13/2005 0.88 INCH LYON MN TRAINED SPOTTER
&&
GHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 930 PM CDT MON JUN 13 2005 IAZ001>003-012>014-020>022-031-032-MNZ090-140315- BUENA VISTA IA-CHEROKEE IA-CLAY IA-DICKINSON IA-IDA IA-JACKSON MN- LYON IA-OBRIEN IA-OSCEOLA IA-PLYMOUTH IA-SIOUX IA-WOODBURY IA- 930 PM CDT MON JUN 13 2005 ...TORNADO WATCH NUMBER 474 HAS BEEN CANCELLED... THE TORNADO WATCH THAT WAS IN EFFECT FOR NORTHWEST IOWA AND JACKSON COUNTY MINNESOTA...HAS BEEN CANCELLED. WHILE THERE MAY BE A FEW ADDITIONAL THUNDERSTORMS...THEY ARE NOT EXPECTED TO PRODUCE TORNADOES. 08
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 2 WSW INWOOD 43.28N 96.48W
06/13/2005 LYON IA TRAINED SPOTTER
WATER RUNNING OVER BUCHANAN AVE BETWEEN 240TH AND 250TH
ST. RECEDED BY 930 PM.
&&
DEMORINThe Sioux Falls radar (KFSD), 58 km away, was scanning. The volume nearest the first event began at 02:57 UTC.
1 flash flood. Local standard time, as filed.
Heavy rain caused flooding of low areas, including fields and roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457766.